Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Vimpat

Vimpat

I was put on vimpat a few months ago
In the hopes of weaning off of topamax all together since topamax is not safe with pregnancy. Since starting vimpat I have been feeling extremely tired and just not like myself at all. It has not gotten rid of my seizures at night so my nuerologist wants to keep me on it a bit longer to see if it will kick in. Does anyone have experience with this medication and know how long it took to get rid of seizures/what dosage? Did the side effects get better?

Thanks

A MyEpilepsyTeam Member said:

Vimpat is an enhancer as well. So it also made the Topomax a little more. It does make you really sleepy. It also was the slowest one I ever took to adjust! I was starting to get impatient until it finally kicked in. Did they increase it by 50mg or 100mg? Or did they just stick you on the dose? Build up with it is the best. They increase it while lowering the other. Topomax is pretty basic. Maybe rebound headaches.

posted almost 3 years ago
A MyEpilepsyTeam Member said:

Everyone responds differently to anticonvulsant medicines, but it’s possible that your dose may not be enough to control seizures. Suggest you discuss this with your Dr/Neurologist. A little research may not be bad either, epilepsy.com and epilepsytalk.com are good websites for information.

posted almost 3 years ago
A MyEpilepsyTeam Member said:

Topamax didn’t work for me so they switched me to Quedexy XR (not sure of generic name). You may ask your doctor about it.

posted almost 3 years ago
Already a Member? Log in